advertisement
Question
Posted by: Unathi | 2011-09-09

all these drugs..will my fertility be affected?

Hi I have already had a child but am hoping to have more some day, though I am single now. I have always had horrible skin, the worst of cystic/hormonal acne and have given up on isotretinoin, having been on that drug 7 times since the age of 15 (am now 37).

I have now been put on a regimen of Diane 35, Androcur 50mg and Bactrim (Purbac). however I am worried about the effect of taking strong anti-androgenic medication over a period of time. What are the long-term effects of Androcur, shd I have concerns about my fertlliity at all? Also, is it likely that the minute I come off it, the hormone levels go shooting up again and I battle raging testosterone all over again? Is there nothing to permanenetly lower testosterone in a woman? The thought of being on such a strong drug for years and years depresses me. I am reading that some women have been on it for 15 years! Is high testosterone something a woman might have for life? What about if you want to have kids? I do not have PCOS by the way.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

If you do not have PCOS, then what is the cause of your high testosterone? What investigations have you had for this? Your underlying condition could affect fertility rather than the medication.
Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011-09-15

If you do not have PCOS, then what is the cause of your high testosterone? What investigations have you had for this? Your underlying condition could affect fertility rather than the medication.
Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement